MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN LP LLC - MFG PREMIUM MULTIFIRE TA; APPARATUS, SUTURING, STOMACH AND INTESTINAL

COVIDIEN NORTH HAVEN LP LLC - MFG PREMIUM MULTIFIRE TA; APPARATUS, SUTURING, STOMACH AND INTESTINAL
Model Number 010315
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Tissue Damage (2104); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a left pneumonectomy, while they used the device on the superior pulmonary vein without any problem, they proceeded to apply the instrument on the second left pulmonary vein & activated the instrument.When they wanted to open it, the instrument remained close on the vein.They had to dissect the vein toward the mediastinum to apply a new instrument without any problem.They were the able to take the instrument out of the patient.The procedure was completed without any problem after that.The instrument being returned will be in the close position with the vein segment in it.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument was received fully applied.The jaw was open, tissue was observed in the jaw with a full complement of staples present.Functionally; the device loading unit(dlu) was reset.The jaw closes smoothly.The pin slide advances fully.The jaw opens when open button is depressed.The instrument and dlu were cycled with acceptable results.No functional abnormalities were observed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a left pneumonectomy, while they used the device on the superior pulmonary vein without any problem, they proceeded to apply the instrument on the second left pulmonary vein <(>&<)> activated the instrument.When they wanted to open it, the instrument remained close on the vein.They had to dissect the vein toward the mediastinum to apply a new instrument without any problem.They were the able to take the instrument out of the patient.The procedure was completed without any problem after that.The instrument being returned will be in the close position with the vein segment in it.There was no patient injury.

Brand Name
PREMIUM MULTIFIRE TA
Common Device Name
APPARATUS, SUTURING, STOMACH AND INTESTINAL
Manufacturer (Section D)
COVIDIEN NORTH HAVEN LP LLC - MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7522212
Report Number1219930-2018-02695
Device Sequence Number1386000
Product Code FHM
UDI-Device Identifier10884521045965
UDI-Public10884521045965
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K801589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number010315
Device Catalogue Number010315
Device Lot NumberN3K0205X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight83